Tornado, Dixon
- When
- June 24, 5:08 PM CST
- Where
- Dixon County, 1 mi W of Maskell
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.683, -96.983
A brief tornado caused no reported damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 24, 2:35 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CDT TUE JUN 24 2003 ...SHORT TERM... OBVIOUSLY THE MAIN CONCERN IS TNGT...MAYBE WED MRNG IN NW IA. STRONG UA DISTURBANCE WL FINALLY WHIP THROUGH THE FSD FA TNGT...ALONG WITH THE SFC CDFNT WHICH IS CRNTLY JUST WEST OF THE FA. GRIDDED ANALYSIS NOW SHOWS THE LOW LVL FRONTOGENESIS MOVG NWD FM NRN NEB AND THE SIOUX CITY AREA...RIGHT ALONG THE SFC WMFNT WHICH IS NOW JUST NORTH OF SIOUX FALLS. DECIDED NOT TO ISSUE A FLOOD WATCH FOR THE NW IA AREA WHICH IS SOUTH OF THE WMFNT...BECAUSE AM WORRIED THAT ANY ACTIVITY THAT GETS GOING AROUND KSUX WL BE SCATTERED WITH LITTLE IN THE WAY OF A FOCUSING MECHANISM...BOTH AT THE SFC AND ALOFT. ANY SINGLE CELLS WL HAVE HEAVY RAIN WITH THEM...BUT AM NOW GETTING MORE CONCERNED ABOUT EVENING DVLPMENT ALONG THE I 90 CORRIDOR ALONG THE LIFTING WMFNT WHERE HIGHER AMNTS OF WATER CAN BE TAKEN. BOTH CAPES... WIND SHEAR POINT TOWARD SVR WX THRU A GOOD PTN OF THE CWA THIS EVENING...ESP EAST OF THE JAMES. BY MIDNIGHT...STRONG LOW TO MID LVL WINDS WL PROBABLY BEGIN TO CAP OFF NW IA...AS +12C H7 AIR IS PROGGED TO MOVE INTO THIS AREA BY MIDNIGHT AHEAD OF THE CDFNT. SO...IF THE MO VALLEY AND NW IA DO NOT FIRE SOUTH OF THE WMFNT THIS EVENING...IT IS PROBLEMATIC THAT THEY WILL FIRE AT ALL UNTIL THE CDFNT PASSAGE VERY LATE TNGT OR EARLY WED. AS THE OVERNIGHT PROGRESSES...THE STRONG MID LVL COOLING WILL RUSH IN WITH THE SFC CDFNT...SPREADING TS ALONG AND BEHIND THE SFC CDFNT WHERE THE SFC BNDRY WL RMN SHALLOW FOR A LITTLE WHILE. THIS IS WHERE THE DYNAMICS WL ULTIMATELY TAKE OVER FOR THE SECOND HALF OF TNGT AND DREW GRIDS ACCORDINGLY. HEAVY RAINS AND SOME POSSIBLE SVR WL ACCOMPANY THE CDFNT THRU THE WRN HALF OF THE FA...BUT THE MAIN CONCERN FOR MAJOR SVR WX WL BE THIS EVENING WITH ANY SUPERCELL DEVLPMENT AHEAD OF THE CDFNT. TEMPERATURES ON WED MAY NOT MOVE MUCH BEHIND THE CDFNT...BUT STRONG MIXING IS TAKING PLACE SO THEY WILL MOVE SOME DURING THE AFTN HRS. IN ADDN...HIGH LEVEL OF MSTR WL MOVE IN JUST OFF THE SFC WITH CAA... CREATING A SELF DESTRUCTIVE SUNSHINE MECHANISM. MIXED THE FWC AND MET FOR HIGHS...JUST DEPENDING ON LOCATION. JUST A CHC FOR TS ACRS THE FA WITH THE INSTABILITY ALOFT BEHIND THE DEPARING WAVE. MAY HAVE MORE SELF DESTRUCTIVE SUNSHINE THRU THE CWA ON THUR...ESP OVER THE NE QUAD. FOR TEMPS...SOME OF THE GUIDANCE TEMPS ACTUALLY DID NOT LOOK THAT BAD FOR LOWS AND HIGHS ON THURSDAY. ...LONGER TERM... NEXT RIDGE RIDER TO LOOK AT IS MOVG THRU THE FSD FA FRI NIGHT AS PER THE LAST THREE GFS RUNS. WORTH A CHC FOR PCPN...AND LINGERED IT IN THE ERN CWA SAT MRNG. DID NOT WANT TO TAKE IT INTO THE AFTN HRS WITH THE AMNT OF DRY AIR ALOFT MOVG IN. EXTENDED ATTM LOOKS FAIRLY QUIET AFTER THAT...UNTIL ANOTHER POTENT WAVE MOVES INTO THE MIDWEST TOWARD TEH MIDDLE OF THE WEEK. .FSD...NONE. MJF
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1104 AM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING AS AN AREA OF LOW PRESSURE WILL BEGIN TO MOVE ACROSS THE HIGH PLAINS AND INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. THUNDERSTORMS WILL BEGIN TO FORM ACROSS NORTHERN NEBRASKA THIS AFTERNOON AND BEGIN TO DRIFT UP TO THE NEBRASKA AND SOUTH DAKOTA BORDER BY EARLY THIS EVENING. THESE STORMS WILL POSE A LARGE HAIL...DAMAGING WIND THREAT...WITH THE GREATEST RISK FOR TORNADOES ACROSS NORTHEAST NEBRASKA...SOUTHEAST KANSAS AND NORTHWEST IOWA...WHERE EARLIER THUNDERSTORMS HAVE LEFT MANY SURFACE BOUNDARIES. THE THREAT WILL SHIFT TO LARGE HAIL AND HEAVY RAIN OVERNIGHT ACROSS ALL OF THE AREA AS A COLD FRONT WILL SWEEP ACROSS THE AREA. FLOODING... AREAS OF VERY HEAVY RAINFALL WITH LOCALIZED FLOODING ARE POSSIBLE AGAIN OVERNIGHT. WIDESPREAD HEAVY RAINS ARE MOST LIKELY ACROSS SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...ALTHOUGH LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE FARTHER SOUTHEAST...INTO NORTHEAST NEBRASKA AND NORTHWEST IOWA...WHERE SOILS ARE ALREADY SATURATED FROM RAINFALL LAST NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEARLY STATIONARY FRONTAL SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER THREAT OVER THE AREA EARLIER IN THE WEEK...SHOULD PUSH SOUTHEAST OF THE AREA BY WEDNESDAY AFTERNOON. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAY LINGER IN AREAS ALONG AND EAST OF I-29 CORRIDOR INTO WEDNESDAY MORNING...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM ALONG THE SOUTH DAKOTA AND NEBRASKA BORDER ALONG WITH NORTHWEST IOWA...AND MAY BE NEEDED OVERNIGHT ACROSS THE REST OF THE AREA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JRM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
213 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM 9 N DIXON NE 1.75 INCH HAIL
06/23/03 DIXON REPORTED BY STORM
SPOTTER.
1130 PM KINGSLEY IA 60 MPH TSTM GUST
06/23/03 PLYMOUTH SOME TREES AND LARGE
BRANCHES DOWN. REPORTED
BY STORM SPOTTER.
1200 AM 1 N SUTHERLAND IA .75 INCH HAIL
06/24/03 OBRIEN REPORTED BY STORM
SPOTTER.
1215 AM LE MARS IA WIND DAMAGE
06/24/03 PLYMOUTH TREES AND LARGE
BRANCHES DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1240 AM 4 SW MARATHON IA 60 MPH TSTM GUST
06/24/03 BUENA VISTA REPORTED BY STORM
SPOTTER. CROP DAMAGE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
510 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM MT VERNON SD 1 INCH HAIL
06/24/03 DAVISON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 7 W MITCHELL SD TORNADO
06/24/03 DAVISON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT...CORRECTION TO TIME OF TOR
NATIONAL WEATHER SERVICE SIOUX FALLS SD
516 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0514 PM 7 W MITCHELL SD TORNADO
06/24/03 DAVISON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM MT VERNON SD .88 INCH HAIL
06/24/03 DAVISON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
518 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0517 PM 3 N MITCHELL SD 1.75 INCH HAIL
06/24/03 DAVISON REPORTED BY EMERGENCY
MANAGEMENT.The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
A brief tornado caused no reported damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyThe tornado archive for Nebraska, 2003Warnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366227.